MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4006C0308
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery using penumbra coils 400 (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, the third coil, a pc400, was unable to be advanced into the px slim and resistance was noted.Therefore, the pc400 was removed.The procedure was completed using a new pc400 and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pc400 was unable to confirm the reported complaint.The returned embolization coil was detached from the pusher assembly; therefore, it could not be tested for the reported difficulty advancing.Evaluation also revealed that the proximal end of the pusher assembly was stuck inside the returned handle, the embolization coil had offset coil winds, and the pusher assembly was kinked in multiple locations throughout its length.This damage was incidental to the reported complaint.Evaluation of the returned handle revealed that the proximal end of the returned pc400 pusher assembly was stuck inside.This damage was incidental to the reported complaint.Based on the reported event, it is unknown why the coil would have been detached with the handle if it was unable to advance through the microcatheter.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.Penumbra handles are visually inspected and functionally tested during incoming inspection by quality.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11806691
Report Number3005168196-2021-01012
Device Sequence Number3646415
Product Code HCG
UDI-Device Identifier00814548011851
UDI-Public00814548011851
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4006C0308
Device Catalogue Number4006C0308
Device Lot NumberF90519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Date Report Sent to FDA01/01/2005